Nevada, 2014Heavy Snow in Nevada, April 25 to 26, 2014
April 25 to 26, 2014 · NWS LKN · 1 event in 1 county or zone
A winter-like storm brought heavy snow to southern Lander and southern Eureka counties. SNOTEL sites reported between 10 and 13 inches of snow and a COOP observer in Eureka reported nearly 5 inches of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter-like storm brought heavy snow to southern Lander and southern Eureka counties. SNOTEL sites reported between 10 and 13 inches of snow and a COOP observer in Eureka reported nearly 5 inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 25, 5:37 PM PST, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 25, 5:37 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
637 PM PDT FRI APR 25 2014
.SYNOPSIS...A STRONG LATE WINTER STORM WILL BRING WIDESPREAD RAIN
AND SNOW TO NEVADA TONIGHT AND SATURDAY MORNING. DRY WEATHER
RETURNS BRIEFLY SATURDAY NIGHT...FOLLOWED BY MORE SNOW SHOWERS
ACROSS NORTHERN NEVADA ON SUNDAY. DRIER AND WARMER WEATHER IS
EXPECTED TO RETURN NEXT WEEK.
&&
.UPDATE...ADDED A MENTION OF THUNDER THIS EVENING, ESPECIALLY SE
ZONES. RADAR SHOWS CONVECTION WITH LIGHTNING IN NE NYE COUNTY,
MOVING NE INTO WHITE PINE COUNTY. SPC MESOANALYSIS PLACES CAPE OF
200-500 J/KG ACROSS THIS REGION AS OF 6 PM, AND DIFFULENCE ALOFT
WILL REMAIN STRONG INTO THIS EVENING AS UPPER LOW APPROACHES.
TURNER
&&
.PREV DISCUSSION... /ISSUED AT 331 PM /
SYNOPSIS...A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING
WIDESPREAD RAIN AND SNOW TO THE SILVER STATE THROUGH SATURDAY
MORNING. AFTER A BRIEF BREAK IN PRECIPITATION SATURDAY
NIGHT...SNOW SHOWERS WILL RETURN TO THE REGION ON SUNDAY. A RETURN
TO SPRING IS EXPECTED NEXT WEEK...WITH DRY AND WARM CONDITIONS
EXPECTED.
SHORT TERM...FRIDAY NIGHT THROUGH MONDAY. SOME NICE RAINFALL HAS
FALLEN ACROSS PORTIONS OF THE CWA THUS FAR TODAY...WITH THE
HIGHEST READINGS APPROACHING .7" SO FAR. SNOW LEVELS HAVE
REMAINED ABOVE 6500FT SO FAR TODAY...BUT COLDER AIR ALOFT IS
CURRENTLY WORKING INTO THE REGION...AS 700MB AND SURFACE FLOW HAS
COME AROUND TO THE W/NW. COLDER AIR AND DYNAMIC COOLING DUE TO A
POTENT 500MB TROUGH WILL CONTINUE TO LOWER SNOW LEVELS THIS
EVENING ACROSS THE REGION. HAVE DECIDED TO KEEP HEADLINES AS
IS...BUT WAS A LITTLE CONCERNED ABOUT SNOWFALL ACROSS THE TONOPAH
AREA TONIGHT AS TEMPERATURES LOOK COLD ENOUGH. DO THINK THEY COULD
GET SOME SNOW ACROSS NORTHERN NYE COUNTY...BUT METRO ROAD MODEL
SHOULD THAT ROAD TEMPS WILL STAY ABOVE FREEZING...THUS DON'T THINK
THERE WILL BE MUCH IN THE WAY OF IMPACTS. THE WARNINGS STILL LOOK
GOOD...AS TEMPS WILL BE COLD ENOUGH TONIGHT FOR SNOW...HOW BIG THE
IMPACTS WILL BE IS STILL THE CONCERN...BUT METRO MODEL HAS ALL THE
PASSES ON U.S. HIGHWAY 50 GOING BELOW FREEZING TONIGHT.
ALSO...SNOW ACCUMULATED ON I-80 TODAY ACROSS THE SIERRA...SO NO
REASON WHY THAT WON'T HAPPEN ACROSS THE HIGHER PASSES DURING THE
OVERNIGHT HOURS WITH NO SOLAR INSULATION. HEAVIEST SNOW WILL OCCUR
FROM AUSTIN TO EUREKA TONIGHT...WITH WHITE PINE COUNTY NOT GETTING
IN ON THE ACTION UNTIL AFTER MIDNIGHT...AS 700MB NW FLOW TAKES A
LITTLE LONGER TO GET THERE. FURTHER NORTH AROUND THE RUBY MOUNTAIN
COMMUNITIES THE FORECAST REMAINS A LITTLE MORE CHALLENGING. THINGS
ARE GOING WELL AT THIS MOMENT...BUT HOW MUCH PRECIP WE GET AFTER
SUNSET IS THE DIFFICULT QUESTION AND SNOWFALL ACCUMULATIONS. RIGHT
NOW IT LOOKS LIKE UP-SLOPE COMPONENT FLOW SHOULD ALLOW SOME PARTS
OF SPRING CREEK/LAMOILLE/JIGGS/LEE...TO RECEIVE SOME GOOD
ACCUMULATING SNOW TONIGHT.
STORM PULLS AWAY SATURDAY MORNING...WITH SNOW ENDING AT ELY LAST.
BREAK IN THE ACTION IS EXPECTED ON SATURDAY NIGHT...ALLOWING A
HARD FREEZE ACROSS ALL LOCATIONS EXCEPT WENDOVER. SUNDAY LOOKS TO
BE A CONVECTIVE SNOW SHOWER DAY...WITH SOME GOOD GRAUPEL SNOW
SQUALLS POSSIBLE AS THE NEW SNOW SQUALL INDEX IS SHOWING SOME HIGH
VALUES. UNSETTLE WEATHER ENDS BY SUNDAY NIGHT...WITH COOL
NORTHWEST FLOW AND JUST SOME FAIR WEATHER CUMULUS CLOUDS ON
MONDAY.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY. THE PERIOD BEGINS WITH
STRONG UPPER RIDGE BUILDING INTO THE REGION FOR DRY AND WARMER WEATHER.
THE RIDGE WILL REACH ITS PEAK STRENGTH WEDNESDAY AND THURSDAY THEN
BEGIN TO FLATTEN ON FRIDAY. TEMPS WILL BEGIN THE PERIOD SLIGHTLY
BELOW NORMAL WITH HIGHS IN THE MID 50S TO THE MID 60S BUT WILL END
THE PERIOD MUCH ABOVE NORMAL WITH HIGHS GENERALLY IN THE UPPER 60S
TO THE MID 70S.
AVIATION...STORM SYSTEM WILL BRING WIDESPREAD SHOWERS THROUGH
SATURDAY MORNING WITH AREAS OF MVFR CONDITIONS. RAIN IS EXPECTED TO
TURN OVER TO SNOW AT KTPH AROUND 04Z, AT KELY AROUND 10Z, AND KEKO
AROUND 12Z BRINGING IFR CONDITIONS.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM PDT SATURDAY FOR RUBY
MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT SATURDAY FOR SOUTH
CENTRAL ELKO COUNTY.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT SATURDAY ABOVE 5500 FEET
FOR SOUTHWESTERN ELKO COUNTY.
&&
99/99
Hazardous weather outlook, Apr 25, 9:32 AM PST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1032 AM PDT FRI APR 25 2014
NVZ031-034-035-037>041-261745-
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
1032 AM PDT FRI APR 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.
.DAY ONE...TODAY AND TONIGHT.
AN AREA OF LOW PRESSURE WILL RAPIDLY DEVELOP OVER CENTRAL NEVADA
TODAY...ALLOWING RAINFALL TO BREAK OUT ACROSS THE REGION. BY
FRIDAY EVENING COLDER AIR WILL BEGIN TO WORK IN ON THE BACKSIDE OF
THE SYSTEM...ALLOWING THE RAIN TO CHANGE OVER TO SNOW FROM THE
WEST TO EAST. THIS STORM WILL BE VERY ELEVATION DEPENDENT WITH NO
IMPACTS EXPECTED BELOW 5500 FEET ELEVATIONS. ABOVE 5500 FEET
SNOWFALL IS EXPECTED TO ACCUMULATE DURING THE OVERNIGHT HOURS AND
INTO SATURDAY MORNING. THE LARGEST IMPACTS FROM THE SNOWFALL ARE
EXPECTED ACROSS CENTRAL NEVADA FROM AUSTIN TO ELY...ESPECIALLY
ABOVE 6000 FEET ELEVATIONS. RAIN WILL CHANGE OVER TO SNOW AT
AUSTIN BY 6 PM...EUREKA BY 9PM...LAMOILLE BY 10PM...AND ELY BY
3AM. SNOWFALL WILL END FROM THE NORTHWEST TO SOUTHEAST...WITH
IMPACTS EXPECTED TO DIMINISH BY SATURDAY MORNING...AS TEMPERATURES
INCREASE ABOVE FREEZING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW WILL END SATURDAY MORNING...WITH ALL IMPACTS FROM THIS SYSTEM
EXPECTED TO END BY NOON ON SATURDAY. SUNDAY CONVECTIVE SNOW
SHOWERS WILL BE POSSIBLE ACROSS NORTHERN NEVADA. SOME OF THE
STRONGER SNOW SQUALLS COULD TEMPORALLY LIMIT VISIBILITY DOWN TO A
FEW HUNDRED FEET...IN ADDITION TO A FEW LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
Heavy Snow, S Lander & S Eureka
- When
- April 25, 9:00 PM PST to April 26, 7:00 AM PST
- Where
- S Lander & S Eureka forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
Heavy snow was reported across southern Lander and southern Eureka counties. Reports included 13 inches at the Big Creek Summit SNOTEL, 10 inches at both the Diamond Peak and Vacarro SNOTEL sites, and nearly 5 inches in Eureka.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Carolina, April 25, 20141 death · 16 injured · $16 million · EF3 · 22 events
- Tornadoes and Damaging Winds in North Carolina, April 25, 20141 death · 3 injured · $4.2 million · EF2 · 13 events
- Rip Current in Puerto Rico, April 25 to 27, 20141 death · 1 event
- Wildfire and High Wind in Utah, April 25, 201410 injured · $15,000 · 57 kt wind · 3 events
- Winter Storm and High Wind in California, April 25 to 26, 2014$600,000 · 56 kt wind · 4 events
- Damaging Wind in North Carolina, April 25, 2014$50,000 · 65 kt wind · 1 event
- High Wind and Strong Wind in California, April 25, 2014$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 25, 2014$3,000 · 1 in hail · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 25, 2014$10,000 · 50 kt wind · 8 events
- Damaging Wind in West Virginia, April 25, 2014$12,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 25, 20144 events
- Damaging Winds in Virginia, April 25, 2014$9,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504932.